It is currently Sun Aug 20, 2017 8:47 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun Aug 19, 2012 1:44 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 24, 2012 5:30 pm
Posts: 12
Hey all,

I've been off of Sub now for 25 days. I had been on it for over 4.5 years so I figured there were going to be some remnants of it in my body for quite a while. Sub has always caused me to get headaches. Years ago, prior to being on it for over 4.5 consecutive years, I had a short run on it (19 days) and throughout that time, I got headaches every single day. Sure enough, after quitting, I had gone well over a month without getting a headache. Then a while later when I had relapsed and got back on Sub, the headaches began occurring immediately.

Now, 25 days after quitting, I'm still getting getting them pretty consistently (everyday except once I believe). I've read quite a few accounts from other Sub users that say Sub caused them to get headaches on a consistent basis too. My question for anybody that had a similar experience is how long did it take for them to stop after you quit?

Thanks in advance for any input.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 19, 2012 2:55 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Headaches are a pretty common side-effect of Suboxone. For some people it's a sensitivity to naloxone, for others they go away after an adjustment period.

I can't remember if I got a lot of headaches after I stopped Suboxone. I'm sure I had some at first. How are your other withdrawal symptoms? Are the headaches all day, every day? Do they come at a certain time of day? I know tension can cause some wicked headaches that are really hard to get rid of.

Does anything help? Have you seen a doctor? 25 days out seems like a long time to still be getting bad headaches daily. Most of the Sub should be out of your system by now. If I were you I would assume that maybe it's the Suboxone but I would still look for another underlying cause (lack of sleep, too much time at the computer, bad posture, really tense neck muscles, etc.)

I hope you feel better soon!

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 19, 2012 4:13 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 24, 2012 5:30 pm
Posts: 12
Hey Diary,

Fortunately, I had almost no W/D symptoms after jumping, other than a slight sensitivity to cold on occasion. The only other effect is that I get uncomfortable if I sit at the cpu too long, which was a bigger problem for me when I was tapering (i.e. antsy-ness, hard to concentrate, etc...). It's improving as time goes by and I figured I should be back to normal within a few months. I tapered to about 5-10 micrograms per day prior to jumping though, so I had already put in all of the work and was as prepared as one could be for the jump.

The headaches I get aren't extremely serious, such as migraines or anything like that. I can stop them in their tracks with just 1 Excedrine and that usually gets rid of it for 24 hours. Sometimes I'll need to end up taking a 2nd one, but other times I won't get a headache for a couple of days in a row. So the way it's been for a long time now is that I take 1 Excedrine per day on avg.

Ironically, everything you mentioned as a potential cause are things that apply to me... Too much time at the cpu (my job is internet based), I've been told I've had lousy posture for 15+ years now, I haven't been sleeping well for months now because of my long taper + jump. Sleep is improving, but I get about 6 hours per day if I'm lucky.

I've always been convinced that it was the Sub causing the headaches and that it may take a while for them to fully go away. I know Sub should be out of our symptoms within 2-3 weeks--ish, but for people taking it for years on end, I can see how it might take at least a month or more for all of the last remaining traces of it to be gone from our system.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Aug 19, 2012 4:14 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
I got headaches on Suboxone and Subutex. At least for me it appears buprenorphine is the problem moreso than naltrexone.

My headaches disappeared once I started split dosing. I guess that's cos my levels of bupe don't peak as much as they did. Also the sexual side-effects seem more manageable with split dosing.

As for the side-effects remaining post-Sub, give yourself some time. You're only coming out of acute withdrawal. Have you been keeping hydrated? Detoxing requires drinking lots of fluids so it may be worth keeping tabs on that.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 19, 2012 1:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
You're right, it might just take more time for the headaches to go away. When I quit Sub, I felt pretty much normal after 60 days - so maybe if the headaches aren't better by then you could look into alternative reasons?

I hope you feel better soon!

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 20, 2012 12:10 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 24, 2012 5:30 pm
Posts: 12
Thx Teejay & Diary, hopefully it will indeed improve over the course of a couple - few more weeks. I'll update this thread if there is any progress in case anybody comes across it and finds the info useful.

Additionally, if anybody else has any input that relates to it or would be helpful, please feel free to chime in.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Nov 18, 2012 7:22 pm 
Offline
New Poster
New Poster
User avatar

Joined: Sun Nov 04, 2012 3:14 pm
Posts: 3
Definitely got chronic headaches on suboxone. I remember my first dosing getting a headache. I'm prone to sinus headaches and while being on suboxone I didn't know the headaches I was getting were from suboxone. I was put on Topamax for headaches after I started subs because I was having headaches related to neck pain (or a combination of neck pain and the subs). I'm on a liquid taper right now of ~ .02mg sub a day and I noticed at about .10mg my headaches became nonexistent. I still get headaches when it might rain, but it definitely is not as bad when I was at a higher dose of suboxone.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 19, 2012 7:02 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 24, 2012 5:30 pm
Posts: 12
Sub definitely caused me headaches as well, though I was perplexed why they didn't go away after I quit Sub. Turns out my brain got used to the almost daily Excedrine that I would have to take, so I'm guessing it was a caffeine habit. I still get that daily headache, but now I just drink a small cup of coffee and it goes away within an hour. I've never been a coffee drinker and I don't want another lousy habit, but 6oz of coffee for a little while is better than having to take a pill everyday any longer.

Aside from that, I'm approaching the 4 month mark since quitting Sub and am continuing to improve. I wouldn't say I'm 100% yet (in fact I don't know of many former opiate addicts that are at 100%). The only lingering effects are a continued lack of motivation and some very mild depression. I wouldn't even classify it as depression, it's more like a tendency to feel nostalgic a lot.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group